Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2007, 1:50 PM CDT for Dent County, Phelps County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 1:50 PM CDT (18:50 UTC)
- Expired
- May 10, 2007, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:30 PM CDT | FLASH FLOOD | 1 S Edgar Springs, MO | WATER ACROSS HIGHWAY 63 AT H HIGHWAY. |
| May 10, 2:35 PM CDT | FLASH FLOOD | Edgar Springs, MO | WATER ACROSS HIGHWAY 63. THE COUNTY ROAD DEPARTMENT ESTIMATED 2.50 INCHES OF RAIN FELL IN ONE HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 101852
FFWSGF
MOC065-161-102145-
/X.NEW.KSGF.FF.W.0035.070510T1850Z-070510T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 445 PM CDT.
* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THE STORMS HAVE PRODUCED AROUND TWO INCHES OF RAIN WITH
ADDITIONAL RAINFALL OF ONE TO TWO INCHES POSSIBLE THIS AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ROLLA...SALEM...DOOLITTLE...NEWBURG AND ST. JAMES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3814 9154 3778 9155 3777 9134 3741 9131
3743 9175 3761 9176 3761 9203 3801 9200
3805 9163 3815 9164
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 10, 12:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT THU MAY 10 2007 .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...CONVECTION OVER OKLAHOMA CONTINUES TO MOVE NORTHEAST THIS AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORM IN THE VICHY AREA ARE PRODUCING HEAVY RAINFALL. CEILINGS AND VISIBILITIES WILL REMAIN GENERALLY VFR AT BOTH THE KSGF AND KJLN TAF SITES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING. MENTIONED VICINITY THUNDERSTORMS AT BOTH TAF SITES. WILL MONITOR AND AMEND AS NEEDED. HATCH && .PREV DISCUSSION.../ISSUED 255 AM CDT THU MAY 10 2007/ LATEST RADAR IMAGES SHOW A FEW SHOWERS AND STORMS EXITING THE VICHY/ROLLA AND VERSAILLES AREAS EARLY THIS MORNING...WITH AN AREA OF LIGHT RAIN DEVELOPING OVER NORTHWEST ARKANSAS. LOOKING FURTHER TO OUR SOUTHWEST...ANOTHER CLUSTER OF STORMS WAS DEVELOPING OVER THE RED RIVER VALLEY. WITH A LACK OF ANY WELL DEFINED SURFACE BOUNDARIES...WILL CONTINUE TO SEE MAINLY AFTERNOON THUNDERSTORMS OVER THE AREA AS MOIST LOW LEVEL AIRMASS INTERACTS WITH WEAK DISTURBANCES ROTATING AROUND MAIN UPPER TROUGH OVER WEST TEXAS THIS MORNING. FORECAST MODEL GUIDANCE CONTINUES TO SHOW INCREASING COVERAGE OF PRECIPITATION AS SYNOPTIC SCALE LIFT INCREASES WITH CLOSER PROXIMITY OF UPPER LOW AS IT MOVES INTO CENTRAL TEXAS THIS AFTERNOON. HAVE REFLECTED THIS TREND IN POP GRIDS WITH HIGHEST CHANCES OVER OUR SOUTHERN ZONES DURING THE AFTERNOON. SEVERE POTENTIAL REMAINS MARGINAL WITH MODERATE INSTABILITY AND WEAK VERTICAL WIND SHEAR. LONG AND THIN POSITIVE AREA ON FORECAST SOUNDINGS ALONG WITH PRECIPITABLE WATER VALUES WELL OVER AN INCH SUGGESTS CONTINUED POTENTIAL FOR HEAVY RAINFALL. EXPECT TO SEE SIMILAR FORECAST TREND FOR FRIDAY. THE ONLY ADJUSTMENT WILL BE TO SHIFT PRECIP CHANCES FURTHER SOUTH AS UPPER LOW SINKS SOUTHEAST TOWARD THE NORTHERN GULF COAST. FOR SATURDAY THROUGH MONDAY...EXPECT TO SEE DRIER CONDITIONS DEVELOP AS UPPER RIDGING BUILDS OVER THE AREA AND CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE OHIO VALLEY. HAVE TRIMMED TEMPS BACK A COUPLE DEGREES OVER OUR EASTERN COUNTIES ON SUNDAY TO ACCOUNT FOR GREATER INFLUENCE FROM OHIO RIVER HIGH...WITH WARMER TEMPS...AROUND MID 80S...OVER OUR CENTRAL AND WESTERN COUNTIES. TERRY && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...CONVECTION HAS ONCE AGAIN FORMED OVER CENTRAL OKLAHOMA THIS MORNING. THIS ACTIVITY WILL MOVE TO THE NORTHEAST. THERE IS STILL QUESTION IF THIS ACTIVITY WILL MOVE OVER THE TAF SITES...AS IT MAY STAY TO THE WEST OF THE KJLN TAF SITE. ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL ALSO ONCE AGAIN BE POSSIBLE TODAY. DUE TO THE SCATTERED NATURE OF THIS ACTIVITY...HAVE LEFT THUNDER AND SHOWERS OUT OF THE TAFS. WILL MONITOR AND AMEND TO ADD IF NEEDED. WISE && .HYDROLOGY... MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING AREAS. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 10, 1:00 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU MAY 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST CENTRAL MISSOURI WITH ISOLATED THUNDERSTORMS ELSEWHERE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE AREA. THE THUNDERSTORMS SHOULD THEN DISSIPATE AFTER SUNSET. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL... WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF PEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THUNDERSTORM ARE AGAIN POSSIBLE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 10, 12:41 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 2 W ELDON 38.35N 92.62W
05/10/2007 MILLER MO EMERGENCY MNGR
FLASH FLOODING AT INTERSECTION OF HIGHWAY 52 AND Y
HIGHWAY
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 12:10 PM CDT | Flash Flood Warning | SGF | Miller, Pulaski | 6 hr |
| May 10, 12:50 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 10, 2:08 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| May 10, 2:58 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 58 min |
| May 10, 4:29 PM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| May 10, 4:37 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| May 10, 5:26 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 10, 6:05 PM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| May 10, 6:11 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| May 10, 6:18 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 10, 6:31 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.